Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 7, 2000, 7:15 PM CDT for Cross County, Arkansas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2000, 7:15 PM CDT (00:15 UTC)
- Expired
- Apr 7, 2000, 8:05 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Cross County, AR
The radar
The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 8:00 PM CDT | Thunderstorm Wind | Parkin, AR | Some trees and power lines were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
600 WUUS54 KMEG 080015 SVRMEM ARC037-080105- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 715 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROSS COUNTY IN NORTHEASTERN ARKANSAS * UNTIL 805 PM CDT * AT 713 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 15 MILES WEST OF WYNNE... MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIR OAKS BY 725 PM CDT VANNDALE BY 735 PM CDT WYNNE BY 735 PM CDT PARKIN BY 800 PM CDT WINDS IN EXCESS OF 65 MPH ALONG WITH HAIL GREATER THAN DIME SIZE CAN BE EXPECTED WITH THIS STORM. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:00 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 7, 2:00 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT FRI APR 7 2000 SURFACE MAPS SHOW SHARPENING COLD FRONT TO OUR NORTHWEST. AT 19Z...THE FRONT EXTENDED FROM CENTRAL MO INTO EXTREME NORTHWEST AR AND DOWN TO NORTH CENTRAL TX. STRONG PRESSURE RISES BEHIND THIS FRONT OF 6 MB/3 HR INDICATE THIS FRONT WILL CONTINUE TO SHARPEN AND MOVE RAPIDLY THROUGH THE MID SOUTH THIS EVENING. AT UPPER LEVELS...ENERGY WILL MOVE FROM THE PLAINS DIGGING A TROF OVER THE REGION BY SATURDAY MORNING...WHICH WILL THEN PROGRESS EAST OF THE REGION THROUGH THE WEEKEND. SEVER WEATHER STARTING TO DEVELOP IN SOUTHEAST MO AND THUNDERSTORM DEVELOPMENT CRANKING UP AHEAD OF FRONT IN AR. THE GREATEST THREAT OF SEVERE WEATHER WILL BE THE NORTH HALF OF OUR COVERAGE AREA. SEE SPC DISCUSSIONS FOR DETAILS. INSTABILITY MODERATE...NOT EXPECTING A HUGE OUTBREAK. WE DO EXPECT A BROKEN LINE OF CONVECTION WITH SCATTERED SEVERE REPORTS...STRAIGHT LINE WINDS MOST LIKELY. THE COLD FRONT WILL SWEEP THROUGH MOST OF OUR AREA BY MIDNIGHT...FOLLOWED BY MORE GUSTY WINDS WITH VARIABLE CLOUDINESS. MUCH COOLER AIR ON THE WAY FOR LATE TONIGHT AND SATURDAY. FORECAST WILL BE A LITTLE ABOVE GUIDANCE NUMBERS. THIS TIME OF YEAR IT IS HARD TO HAVE ANY SUNSHINE AND STAY UNDER 50 DEGREES. AREAS NORTHEAST OF MEMPHIS MAY WELL HAVE LINGERING CLOUDINESS INTO SATURDAY AND WILL BE IN THE COLDEST AIR...PROBABLY STRUGGLING TOWARD 50 DEGREES. SATURDAY NIGHT COULD BE THE COLDEST NIGHT IN QUITE A WHILE. DEPENDING ON HOW QUICKLY HIGH PRESSURE BUILDS OVER THE WINDS DECOUPLE...A FREEZE WARNING MAY BE NEEDED. NOT MUCH TIME TO LOOK AT EXTENDED...WILL GENERALLY FOLLOW NA)TIONAL GUIDANCE. .MEM...NONE. SH
In the hours before
Special weather statement, Apr 7, 3:30 PM CDT, 3 hours 45 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-080100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT FRI APR 7 2000 THIS SEVERE WEATHER OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE... INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTHWEST MISSISSIPPI. A FAST MOVING COLD FRONT WILL ENCOUNTER A WARM AND FAIRLY UNSTABLE ATMOSPHERE AS IT CROSSES THE MID SOUTH THIS EVENING. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THIS FRONT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. THE MOST LIKELY TIME FOR SEVERE WEATHER IN THE MID-SOUTH WILL BE BETWEEN 6PM AND MIDNIGHT. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION...AND CABLE TELEVISION UFOR THE LATEST FORECASTS AND INFORMATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:39 PM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 51 min |
| Apr 7, 8:20 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 35 min |
| Apr 7, 8:27 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.